Alert archive / Indiana / Flash Flood Warnings in 2009

Flash Flood Warning 10, NWS Northern Indiana

July 28, 2009LaPorte County, Indiana

NWS Northern Indiana issued this flash flood warning at Jul 28, 2009, 6:58 PM CDT for LaPorte County, Indiana. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2009, 6:58 PM CDT (23:58 UTC)
Expired
Jul 28, 2009, 11:00 PM CDT
In force
4 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County LaPorte County, IN

The radar

The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 7:19 PM CDTFLASH FLOODMichigan City, INSHERIFF DEPARTMENT AND TRAINED SPOTTERS REPORTING STALLED VEHICLES IN MICHIGAN CITY AREA.
Jul 28, 8:45 PM CDTFLASH FLOOD2 S Michigan City, INMULTIPLE FEET OF WATER ACROSS ALL LANES ON US 20 BETWEEN JOHNSON ROAD AND US 421. WOODLAND AVE SOUTH OF US 20 ALSO FLOODED.
Jul 28, 10:56 PM CDTFLASH FLOODMichigan City, INREPORTS OF BASEMENT FLOODING IN PROGRESS AND CONTINUED STREET FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 282358
FFWIWX
INC091-290400-
/O.NEW.KIWX.FF.W.0010.090728T2358Z-090729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
658 PM CDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LA PORTE COUNTY IN NORTHWEST INDIANA

* UNTIL 1100 PM CDT/MIDNIGHT EDT/

* AT 656 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
OCCURING IN THE MICHIGAN CITY AREA FROM A LINE OF THUNDERSTORMS OVER 
THE WARNED AREA. ADDITIONAL THUNDERSTORMS WERE DEVELOPING TO THE 
WEST OF MICHIGAN CITY AND WILL CONTINUE TO MOVE ACROSS THIS AREA 
THIS EVENING. REPORTS OF OVER 3 INCHES OF RAINFALL HAVE BEEN 
RECEIVED AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPRINGVILLE...HESSTON...TRAIL CREEK...POTTAWATTOMIE PARK...MICHIGAN
  CITY...MICHIANA SHORES AND LONG BEACH


FLOODING IS OCCURRING. TRAINED SPOTTERS ARE REPORTING VEHICLES 
BECOMING STRANDED AND ROADS BEING CLOSED DUE TO RISING WATER. 
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4176 8682 4176 8656 4167 8652 4166 8653
      4160 8694 4172 8695

$$
1 follow-up statement
000 
WGUS73 KIWX 290121
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM CDT TUE JUL 28 2009

INC091-290400-
/O.CON.KIWX.FF.W.0010.000000T0000Z-090729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE IN-
821 PM CDT TUE JUL 28 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT/MIDNIGHT
EDT/ FOR NORTHERN LA PORTE COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HESSTON...
TRAIL CREEK...POTTAWATTOMIE PARK...MICHIGAN CITY...MICHIANA SHORES 
AND LONG BEACH. SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS 
NORTHERN LAPORTE COUNTY AND ESPECIALLY THE MICHIGAN CITY AREA. THESE 
SHOULD GRADUALLY END BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAINED WEATHER SPOTTERS AND LOCAL LAW ENFORCEMENT HAVE REPORTED 
STRANDED VEHICLES IN THE MICHIGAN CITY AREA AND SOME ROADS ARE 
CLOSED DUE TO HIGH WATER. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN 
INCH ARE POSSIBLE IN THE WARNED AREA WITH TOTAL RAINFALL AMOUNTS 
NEAR 5 INCHES POSSIBLE. RUNOFF FROM THIS RAIN WILL CONTINUE TO CAUSE 
PROBLEMS UNTIL AROUND MIDNIGHT. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. 
TURN AROUND...DONT DROWN. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. 
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN 
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4176 8682 4176 8656 4167 8652 4166 8653
      4160 8694 4172 8695

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 6:32 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 28, 6:32 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
732 PM EDT TUE JUL 28 2009

.AVIATION...

KIWX RADAR SHOWS THUNDERSTORM CLUSTER JUST TO WEST OF KSBN AND
MOVING EAST. THESE SLOWER MOVERS SHOULD GRADUALLY SINK SOUTH THROUGH
THE EVENING AND WILL BE OPTIMISTIC THUNDER IS OVER BY 03Z.
ADDITIONAL SHRA AND TSRA MORE WIDESPREAD TO SOUTHWEST OF KFWA.
EXPECT TSRA TO WANE IN COVERAGE THIS EVENING AS INSTABILITY IS LOST.
HOWEVER...FRONTAL BOUNDARY AND THETA E ADVECTION SHOULD KEEP SHRA
GOING FOR MUCH OF THE NIGHT WITH ISOLATED TSRA POSSIBLE AT TIMES.
EXPECT CLOUD BASES TO LOWER AFTER DARK IN AREA OF SHRA SO ADDED MVFR
CIGS. SLOW IMPROVEMENT AFTER 12Z ON WED WITH VFR CONDITIONS BY LATE
MORNING OR EARLY AFTERNOON EXPECTED. TAF AT KFWA MAY BE A BIT
OPTIMISTIC AT THIS TIME WITH IMPROVEMENT. WILL DEPEND ON HOW FAST
SHORT WAVE MOVES THROUGH AND WHEN PRECIPITATION ENDS.

&&

.SHORT TERM...
MAIN FEATURE IN THE SHORT TERM IS DEEP LOW CURRENTLY LOCATED OVER
SOUTHERN ONTARIO PULLING AWAY SLOWLY TO THE NORTHEAST WITH AN ASSOC
SFC FRONT DRAPED TO ITS SOUTH ACROSS NORTHERN ILLINOIS.  THIS FRONT
WILL SLOWLY MOVE THROUGH THE CWA LATE TONIGHT INTO WEDNESDAY
CONTINUING PRECIP CHANCES THROUGH THE PERIOD.

MORNING SHOWERS/PERSISTENT CLOUD COVER ASSOCIATED WITH A SUBTLE
PRE FRONTAL TROF HELD OFF INSTABILITY THROUGH EARLY
AFTERNOON...BUT SPC MESOANALYSIS SHOWS THAT SUNSHINE IS FINALLY
GENERATING SIGNIFICANT INSTABILITY WITH SBCAPES > 2000 AND LI/S -2
TO -4. SO FAR...BEST VALUES ARE ALONG THE NORTHERN TIER WHERE
STORMS HAVE ALREADY FORMED WHERE STEADY STATE FLOW IS INTERACTING
WITH THE SOUTHERN EXTENT OF THE LAKE BREEZE...AND IN THE
SOUTH/SOUTHEAST WHICH WAS LEAST IMPACTED THIS MORNING AND HAS
SEEN THE MOST SUN TODAY. THE ENVIRONMENT IS STILL NOT SUPPORTIVE
OF WIDESPREAD SEVERE THREAT WITH WEAK FLOW ALFOT / 25 KTS AT H5 ON
WOLCOTT PROFILER WITH UNIDIRECTIONAL VERTICAL PROFILE / ALTHOUGH
AN ISOLATED SEVERE CELLS ARE POSSIBLE. WITH EVENTUAL COVERAGE IN
QUESTION HAVE RETAINED CHANCE POPS THROUGH THIS EVENING WEIGHTED
TO THE AREAS WITH ONGOING ACTIVTY/DEEPEST INSTABILITY.

GRIDS OVERNIGHT STILL APPEAR IN GOOD SHAPE WITH DECENT MOISTURE
CONVERGENCE AHEAD OF THE BNDRY WHICH FINALLY BEGINS TO MAKE ITS WAY
THROUGH THE CWA. MINOR TEAKS TO FRONTAL TIMING BASED ON THE 12Z NAM
WHICH SHOWS ACTIVITY SLIDING SOUTHEAST ON WEDNESDAY LIMINTING
MORNING PRECIP TO THE SOUTHEAST HALF...WITH THE FRONT FINALLY
CLEARING THE CWA WEDNESAY EVENING...RESULTING IN PRECIP CHANCES
LINGERING OVER THE SOUTHEAST BORDER COUNTIES THROUGH THE DAY.

VERY MILD TEMPS AGAIN TONIGHT WITH A QUITE MOIST BOUDARY LAYER IN
PLACE AND SIGNIFICANT CLOUD COVER EXPECTED.  WENT WARMER THAN THE
MET GUIDANCE FOR LOWS WHILE USING A MET/MAV/PERSISTENCE BLEND FOR
WEDNESDAYS HIGHS.

&&

.LONG TERM.../WEDNESDAY MORNING THROUGH TUESDAY MORNING/...
THE LONG TERM FORECAST WILL BE HIGHLY DEPENDENT ON THE BREAKDOWN
OF THE BLOCKING PATTERN OVER THE EASTERN PACIFIC AND WEST COAST OF
NORTH AMERICA. SATELLITE IMAGERY SHOWS A PRONOUNCED REX BLOCK OVER
THE PACIFIC AND AT THE PRESENT TIME THERE ARE NO INDICATIONS THAT
THIS IS GOING TO BREAK DOWN ANYTIME SOON. THIS IS IN STARK
CONTRAST TO THE GFS SOLUTION OF WEAKENING THIS BLOCK THROUGH THE
END OF THE FORECAST PERIOD.

GIVEN THE PERSISTENT NATURE OF THE REX BLOCKS...FEEL THAT THE ECMWF
AND UKMET WOULD BE THE BEST SOLUTION FOR THE BROAD SYNOPTIC PATTERN.

THIS LEADS TO THE MORE DIFFICULT PART OF THE FORECAST...TRANSLATING
THIS TO THE SUB-SYNOPTIC SCALE. THE PATTERN CONTINUES COOL AND
UNSETTLED THROUGH THE PERIOD AND WITH THE NEXT FRONTAL BOUNDARY TO
BE PASSING THROUGH THE GREAT LAKES REGION DURING THE DAY THURSDAY.
WHILE EXACT TIMING AND PLACEMENT WILL BE CRITICAL TO THE DEVELOPMENT
OF SHOWERS...HAVE INTRODUCED 6 HOURLY POPS FOR THURSDAY THROUGH
SATURDAY. THIS ALLOWS US TO PUSH POPS AROUND A FEW HOURS AND RETAIN
THE GENERAL PATTERN.

THE KEY TO DEVELOPMENT OF SHOWERS WILL BE THE EXTENT AND TIMING OF
CONVECTION OVER THE HIGH PLAINS AND UPPER MISSISSIPPI RIVER VALLEY.
AGAIN WITH THE PERSISTENT PATTERN THIS SUMMER...CONFIDENCE IS HIGH
FOR THE FORMATION. THEN IT BECOMES A MATTER OF PROPAGATION. HAVE
OPTED TO USE THE HPC GUIDANCE VALUES TO ESTABLISH THE //PATTERN// OF
DEVELOPMENT...BUT HAVE MADE ADJUSTMENTS FOR TIMING AND LOCATION.

APPEARS THAT THERE WILL BE A BREAK BETWEEN SYSTEMS OVER THE
WEEKEND...AND AGAIN HAVE OPTED TO SANDWICH SATURDAY WITH 6 HOUR
POP/WX GRIDS TO ALLOW US TO ADJUST AND TWEAK AS NEEDED.

LITTLE IF ANY CHANGE TO THE CURRENT TEMPERATURE FORECAST. STILL AT
OR BELOW NORMAL TEMPERATURES THROUGH THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LUD
LONG TERM...LEWIS
AVIATION...LASHLEY
Hazardous weather outlook, Jul 28, 4:34 AM CDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 AM EDT TUE JUL 28 2009

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-290945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
534 AM EDT TUE JUL 28 2009 /434 AM CDT TUE JUL 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...THURSDAY
NIGHT...AND SUNDAY. ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-290945-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
534 AM EDT TUE JUL 28 2009 /434 AM CDT TUE JUL 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BERRIEN COUNTY
SHORELINE TODAY. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...THURSDAY
AFTERNOON AND NIGHT...AND SUNDAY. ISOLATED SEVERE STORMS ARE
POSSIBLE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 28, 3:51 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT TUE JUL 28 2009

INZ003-005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-282145-
ADAMS IN-ALLEN OH-ALLEN IN-BLACKFORD IN-BRANCH MI-CASS IN-DE KALB
IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-GRANT IN-HENRY
OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-LA PORTE
IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-PULASKI
IN-PUTNAM OH-ST. JOSEPH MI-STARKE IN-STEUBEN IN-VAN WERT OH-WABASH
IN-WELLS IN-WHITE IN-WHITLEY IN-WILLIAMS OH-
451 PM EDT TUE JUL 28 2009

...STRONG THUNDERSTORMS ACROSS THE REGION...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN INDIANA...SOUTHWEST
LOWER MICHIGAN AND NORTHWEST OHIO.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WHICH MAY PRODUCE
WIND GUSTS TO 60 MPH AND HAIL OF 1 INCH IN DIAMETER.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4072 8480 4032 8481 4039 8522 4040 8585
      4058 8587 4057 8635 4071 8636 4074 8653
      4075 8676 4060 8677 4057 8708 4084 8707
      4091 8693 4142 8691 4146 8570 4205 8576
      4206 8438 4170 8438 4170 8389 4065 8387
TIME...MOT...LOC 2049Z 254DEG 15KT 4059 8703
Special weather statement, Jul 28, 4:06 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EDT TUE JUL 28 2009

INZ005-282145-
ELKHART IN-
506 PM EDT TUE JUL 28 2009

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN WAKARUSA AND DUNLAP...MOVING EAST AT 15
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DUNLAP...
  GOSHEN...
  WATERFORD MILLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4153 8573 4153 8606 4155 8607 4162 8607
      4163 8607 4173 8580
TIME...MOT...LOC 2106Z 255DEG 15KT 4159 8597

BJS
Local storm report, Jul 28, 4:12 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 PM EDT TUE JUL 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     WAKARUSA                41.54N  86.02W
07/28/2009                   ELKHART            IN   LAW ENFORCEMENT

            TREE DOWN IN WAKARUSA

&&

EVENT NUMBER IWX0900015

BJS
Local storm report, Jul 28, 4:13 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT TUE JUL 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     GOSHEN                  41.58N  85.83W
07/28/2009                   ELKHART            IN   LAW ENFORCEMENT

            TREE DOWN IN GOSHEN

&&

EVENT NUMBER IWX0900016

BJS
Special weather statement, Jul 28, 4:20 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 PM EDT TUE JUL 28 2009

INZ018-282200-
ALLEN IN-
520 PM EDT TUE JUL 28 2009

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT WAYNE...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FORT WAYNE...
  NEW HAVEN...
  HESSEN CASSEL...
  MAPLES...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 4 AND 30.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 100 AND
115.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4120 8506 4101 8489 4093 8522 4105 8530
TIME...MOT...LOC 2120Z 245DEG 15KT 4103 8518

BJS
Local storm report, Jul 28, 6:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EDT TUE JUL 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             1 SE TEDROW             41.59N  84.19W
07/28/2009  E1.00 INCH       FULTON             OH   EMERGENCY MNGR

&&

EVENT NUMBER IWX0900017

BJS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:47 PM CDTSpecial Weather StatementIWXSaint Joseph43 min
Jul 28, 3:03 PM CDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph57 min
Jul 28, 3:09 PM CDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph51 min
Jul 28, 3:23 PM CDTFlash Flood WarningIWXLaPorte, Saint Joseph83 min
Jul 28, 3:51 PM CDTSpecial Weather StatementIWXAdams, Allen, Blackford, Cass, DeKalb, Fulton and 15 more54 min
Jul 28, 4:06 PM CDTSpecial Weather StatementIWXElkhart39 min
Jul 28, 4:20 PM CDTSpecial Weather StatementIWXAllen40 min
Jul 28, 4:26 PM CDTAreal Flood AdvisoryIWXElkhart, Saint Joseph2 hr
Jul 28, 6:38 PM CDTAreal Flood AdvisoryIWXLaPorte3 hr

Nearby

Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.